Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Bites on back, arm, face, grey spots on skin

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
I have bites all over my back, arms and face, I thought they were caused by bedbugs,they look like bedbug bites since we stayed at a hotel, that seemed to have bedbugs, but now I see tiny greyish looking things under my skin, what could it be? They look like tiny fleas.
I tried to remove them with a pair of tweezers, but i can't get a grip
Posted Mon, 16 Apr 2012 in Skin Rash
Answered by Dr. Vidya Muralidhar 40 minutes later

Thanks for your query.

It is very common for one to encounter insect bites when one stays away from home, in a hotel.

An insect bite could cause an allergic reaction manifesting with itching, rashes all over the body, irritation of the skin surface.Systemic effects could be shortness of breath,wheeze,dizziness.Severe reactions called anaphylaxis may also follow with an insect bite.

The tiny looking greyish things under your skin could be a dermatitis following the insect bite.

Since I have not examined you it would be difficult for me to ascertain if it were to be fleas, scabies,bug bites, allergic dermatitis or a fungal infection.These could be the possibilities.

I suggest you to follow these measures

1. Have an antihistaminic like BENADRYL for 3 days which is an over the counter medicine .This will reduce the allergy and the complications.
2. Apply Calamine lotion over the area for a soothing effect.
3.You may consider seeing the Dermatologist / General Physician for an examination
4.Avoid scratching or removing the affected skin.It can lead to secondary bacterial infection.
5.Keep the area dry.
6.If the symptoms worsen or you develop shortness of breath, dizziness or severe rashes, you may visit the ER .

Hope this answers your query.I am available for follow ups as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor